MAUDE Adverse Event Report: COVIDIEN MICROSNARE; CATHETER, PERCUTANEOUS

COVIDIEN MICROSNARE; CATHETER, PERCUTANEOUS
Model Number SK400
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The gooseneck snare was returned for evaluation loosely within a clear bag.The catheter and the snare wire were returned in separate bags.The components were removed from their respective packaging for additional analysis.Visual inspection of the catheter reveal a damage distal tip.Under magnification, the distal tip appeared to be flared and cut marks were observe on the tip edges.The snare wire exhibited multiple twist proximal to the hoop.Visual of the snare wire hoop appeared to be stretched and gold winding unraveled.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a micro snare during procedure.The device was prepped per ifu with no issues identified.The vessel was moderately tortuous.The microsnare was not used to snare a medtronic device.The snare was extended during the procedure.The device broke during traction when hooking the guidewire, which was advanced from retrograde of below-knee artery.The physician reported that the snare was extended during the procedure, one side of the joint part of snare annulus was broken reportedly when confirming the detailed information.Since it was a broken issue of one side of the joint part of annulus, nothing detached and nothing remained inside the patient's body.The device was safely removed from the patient by being pulled in the parent non-medtronic sheath and was retrieved.There was no vessel damage reported.After the snare was retracted, the procedure was completed using a non medtronic snare.There was no patient injury reported.

Brand Name
MICROSNARE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10262929
Report Number2183870-2020-00218
Device Sequence Number3462824
Product Code DQY
UDI-Device Identifier00821684005026
UDI-Public00821684005026
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K925439
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2025
Device Model NumberSK400
Device Catalogue NumberSK400
Device Lot NumberA983992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2020
Initial Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1